Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 172, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 9, 2014, 3:18 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 3:18 AM MST (10:18 UTC)
- Expired
- Sep 9, 2014, 6:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 76 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WGUS55 KVEF 091018
FFWVEF
AZC015-091315-
/O.NEW.KVEF.FF.W.0172.140909T1018Z-140909T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
318 AM MST TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 615 AM MST
* AT 313 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ENTERING COLORADO CITY. SEVERAL STORMS WERE LINED
UP SOUTHWEST OF COLORADO CITY...AND WERE MOVING NORTHEAST...SO
MULTIPLE WAVES OF HEAVY RAIN ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3691 11254 3685 11257 3679 11310 3700 11310
3701 11255 3698 11252
$$
MORGAN1 follow-up statement
769
WGUS75 KVEF 091120
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
420 AM MST TUE SEP 9 2014
AZC015-091130-
/O.CAN.KVEF.FF.W.0172.000000T0000Z-140909T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
420 AM MST TUE SEP 9 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN MOHAVE COUNTY...
AT 420 AM MST...RADAR INDICATED THAT HEAVY RAIN HAD WEAKENED RAPIDLY
OVER NORTHEASTERN MOHAVE COUNTY. THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3691 11254 3685 11257 3679 11310 3700 11310
3701 11255 3698 11252
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:41 AM MST, 37 minutes earlier.
Area forecast discussion, Sep 9, 2:41 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 241 AM PDT TUE SEP 9 2014 .SYNOPSIS...THUNDERSTORM CHANCES WILL BE LIMITED TO AREAS NEAR AND EAST OF HIGHWAY 95 TODAY...THEN DRY WEATHER IS EXPECTED AREAWIDE WEDNESDAY THROUGH FRIDAY ALONG WITH WARMER TEMPERATURES AND LOWER HUMIDITY. && .SHORT TERM...THROUGH THURSDAY NIGHT...THUNDERSTORMS HAVE DECREASED MARKEDLY OVERNIGHT. SATELLITE LOOP AND SURFACE OBS SUGGESTED DRY AIR HAD WORKED THROUGH INYO COUNTY AND WAS MAKING SLOW PROGRESS THROUGH NORTHWEST SAN BERNARDINO COUNTY. THIS TREND SHOULD CONTINUE THROUGH THE DAY...SO PRECIP CHANCES SHOULD ERODE FROM THE WEST AS THE DAY GOES ON. IN THE EASTERN CWA...LINCOLN COUNTY IS FORECAST TO HAVE THE MOST SHEAR LATER TODAY...SO SEVERE STORMS COULD BE A THREAT THERE. EXPECT DRY WEATHER AREAWIDE WEDNESDAY AND THURSDAY WITH LOWER HUMIDITY AND WARMER TEMPERATURES. .LONG TERM...FRIDAY THROUGH MONDAY...DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE END OF THE WEEK. FOR NEXT WEEKEND...THERE CONTINUES TO BE SOME HINT OF A WEAK RETURN OF MOISTURE. FOR THE MOMENT HAVEN'T MADE MUCH CHANGE TO THE GOING FORECAST WITH GHOST TO SLIGHT CHANCE POPS ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. RIGHT NOW IT APPEARS THAT IF THERE IS AN INCREASE IN MOISTURE IT WOULD BE RELATIVELY WEAK...WITH MAINLY DIURNAL SHOWER/THUNDERSTORMS OVER THE MOUNTAINS. WE WILL NEED TO CONTINUE TO WATCH AS MODELS COME INTO BETTER AGREEMENT. && .AVIATION...FOR MCCARRAN...THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM NEAR THE TERMINAL BEFORE NOON TODAY...OTHERWISE THUNDERSTORMS SHOULD BE LIMITED TO THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE SOMEWHAT ERRATIC THIS MORNING BUT SHOULD COME AROUND TO SOUTH OR SOUTHWEST BY AFTERNOON. FOR WEDNESDAY AND THURSDAY...ASIDE FROM PERIODS OF LIGHT EASTERLY WINDS IN THE LATE MORNINGS AND AFTERNOONS...NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES THIS MORNING WILL EXTEND FROM NEAR GOLDFIELD SOUTH AND EAST THROUGH CENTRAL NYE AND ALL OF LINCOLN...CLARK AND MOHAVE COUNTIES. BY AFTERNOON DRIER AIR WILL PUSH IN FROM THE WEST AND LIMIT THUNDERSTORM CHANCES TO MOHAVE AND EASTERN LINCOLN AND CLARK COUNTIES. NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS...ESPECIALLY THOSE IN MOHAVE COUNTY...SHOULD BE PREPARED TO REPORT HAZARDOUS WEATHER TODAY. THE MAIN THREAT WILL BE FLASH FLOODING. SPOTTER ACTIVATION IS NOT EXPECTED WEDNESDAY THROUGH NEXT MONDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 8, 9:34 PM MST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
934 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 10 NNW BAKER 35.42N 116.14W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED FLASH FLOODING ON HIGHWAY 127 AT MILE MARKER
127. REPORTING PARTY SAW 2 VEHICLES STUCK IN THE WATER.
&&
JSALMENLocal storm report, Sep 8, 9:59 PM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM FLASH FLOOD 10 NNW BAKER 35.42N 116.14W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED HIGHWAY 127 CLOSED DUE TO ROADWAY FLOODING.
&&
JSALMENLocal storm report, Sep 9, 2:09 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 AM PDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 SSW TWENTYNINE PALMS 34.16N 115.79W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT ROADWAY FLOODING ON AMBOY ROAD AT MIDWAY ROAD.
LOTS OF DEBRIS REPORTED ON ROADWAY WITH WATER STILL
RUNNING HOURS LATER.
&&
JSALMENThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 8, 9:04 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 9, 10:24 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.